MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORP 120CM OPEN END CATH W/BACTISEAL; NEURO

INTEGRA LIFESCIENCES CORP 120CM OPEN END CATH W/BACTISEAL; NEURO
Catalog Number NS5524
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Implant Pain (4561)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Linked to mfg report number: 3013886523-2021-00259.Medwatch mw5174410: a patient reported, "(b)(6) shunt device placed in my head on or around 2018.Three weeks later my head began bleeding while sitting at my desk typing.I immediately went to the doctor¿s office.His pa said the staples had come apart, so she fixed it and sent me on my way.Every day after that my head hurt worse than before the surgery and continuously.I called the doctor's office daily and they told me to keep taking the prescribed medications.Finally, when they realized i was not being a baby but in serious pain, they scheduled me to come in for a scan.The scan showed i had a brain bleeding.I had to return to the hospital immediately for emergency surgery.After that surgery i didn't return to work i just stayed home and rested for seven days until my follow-up visit.I was not feeling great, but they kept saying i would be ok.When i went in for the follow up visit there was a second and more severe brain bleed this time.I had a second emergency surgery to shut off the shunt and the tubing that ran down my neck into my stomach.I suffer daily because of this event.I am losing my sight slowly.I have been on anxiety pills as well as family and medical leave act for seven years now.Every day for me is a new day, literally! i don't see how this is considered fair treatment for anyone! my life has been shortened.My quality of life is not good." additional information was received from the patient: "i was scheduled to have a mri and mrv on wednesday (b)(6) 2025.I had both of those scans completed.More issues have come up regarding the devices and i am currently being seen by a neurosurgeon for what will be my 5th brain surgery.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h11.The catheter (id ns5524) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the reported complaint could be due to incorrect material selected for this particular patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
120CM OPEN END CATH W/BACTISEAL
Common Device Name
NEURO
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORP
1100 campus drive
1100 campus drive
princeton NJ 08540
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORP
1100 campus drive
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23246721
Report Number3013886523-2025-00271
Device Sequence Number18705025
Product Code JXG
UDI-Device Identifier10381780526797
UDI-Public(01)10381780526797(17)210930(10)5028205
Combination Product (Y/N)N
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberNS5524
Device Lot Number5028205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight107 KG
Patient RaceBlack Or African American